MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility representative reported during intraocular lens (iol) implant procedure, the surgeon noticed that the lens was defective.The lens lens was implanted and removed.The procedure was completed with another iol.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that the leading haptic was kinked and the lens was explanted and replaced with same company model lens during the initial procedure.Surgeon stated that the patient was doing well after surgery and the iol was well centered.
 
Additional Manufacturer Narrative
No similar complaint and no non-conformance reported for the product lot/batch/serial under investigation.Qualified cartridge and handpiece were identified.Associated viscoelastic was not provided.It is unknown if qualified viscoelastic was used.The product investigation could not identify a root cause.The specific issue was not provided.The product has not been received to evaluate.Associated viscoelastic was not provided.It is unknown if qualified viscoelastic was used.The instructions for use (ifu) instructs: company foldable intraocular lens (iol)s are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21090033
Report Number9681121-2025-00004
Device Sequence Number9145616
Product Code HQL
UDI-Device Identifier00380652552554
UDI-Public(01)00380652552554(17)280611(11)230614(10)31546317
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.215
Device Lot Number31546317
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date04/01/2025
Date Device Manufactured06/14/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; UNSPECIFIED (OVD).; UNSPECIFIED FORCEPS.
Patient Age54 YR
Patient SexMale